Tennessee, 2008Drought in Tennessee, January 1 to 31, 2008
January 1 to 31, 2008 · NWS OHX · 19 events in 18 counties and zones
The drought continued to affect areas in the eastern part of Middle Tennessee in January 2008 despite recent rains in December 2007 and January 2008. Conditions in the western part of Middle Tennessee have shown a lessening of the drought.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought continued to affect areas in the eastern part of Middle Tennessee in January 2008 despite recent rains in December 2007 and January 2008. Conditions in the western part of Middle Tennessee have shown a lessening of the drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 31, 8:34 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Dec 31, 8:34 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
834 PM CST MON DEC 31 2007
.DISCUSSION...COLD FRONT NOW PUSHING ACROSS THE MID STATE. ALONG
WITH THE BOUNDARY...SPRINKLES AND VERY LIGHT SHOWERS ARE OCCURRING.
LOOKING AT THE SAT IMAGERY THOUGH...MOSTLY CLEAR SKIES ARE APPEARING
JUST TO THE WEST ACROSS WESTERN TN.
TEMPERATURES ARE GRADUALLY COOLER BEHIND THE FRONT. WE SHOULD SEE
LOWER 30S BY SUNRISE AS IS IN THE CURRENT FCST.
OTHERWISE...CANT RULE OUT A FLURRY OR TWO AS WE GET TOWARD SUNRISE
AS LOW LEVEL MOISTURE INCREASES. WILL ALSO KEEP POPS AT 20 PERCENT
DUE TO THE INCREASED LOW LEVEL MOISTURE THAT IS EXPECTED LATER
TONIGHT.
NO UPDATE NEEDED AT PRESENT BUT MAY NEED TO THROW ONE OUT LATER SO
AS TO CLEAN UP THE AFTERNOON WORDING.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, Dec 31, 1:16 AM CST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
116 AM CST MON DEC 31 2007
TNZ005>011-022>034-056>066-075-077>080-093>095-011130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
116 AM CST MON DEC 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ROSE
Drought, Giles
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Giles forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Drought, Rutherford
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Rutherford forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Drought, Wilson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Drought, Smith
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Drought, Overton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Overton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Drought, Pickett
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Pickett forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Drought, Coffee
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Coffee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Drought, Cannon
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Cannon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Drought, Cumberland
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Drought, Dekalb
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Drought, Fentress
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Fentress forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Drought, Grundy
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Drought, Putnam
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Drought, Van Buren
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Drought, Warren
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Warren forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Drought, White
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- White forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Drought, Wilson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Washington, January 1, 20082 deaths · $50,000 · 70 kt wind · 5 events
- Winter Storm in Indiana, January 1 to 2, 20082 deaths · 2 injured · 9 events
- Winter Storm in Indiana, January 1 to 2, 20082 deaths · 10 events
- Winter Storm in Ohio, January 1 to 2, 2008$850,000 · 8 events
- Winter Storm in Pennsylvania, January 1 to 2, 2008$460,000 · 3 events
- Winter Storm in Vermont, January 1 to 2, 2008$70,000 · 10 events
- High Wind in California, January 1, 2008$100,000 · 57 kt wind · 2 events
- Drought in Alabama, January 1 to 31, 200839 events
- Winter Storm in New York, January 1 to 2, 2008$40,000 · 6 events
- Drought in North Carolina, January 1 to 31, 200834 events
- Winter Weather in Vermont, January 1 to 2, 2008$30,000 · 6 events
- Heavy Snow and Winter Weather in New York, January 1 to 2, 200828 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 74055, 74056, 74057, 74058, 74059, 74060, 74061, 74062, 74063, 74064, 74065, 74066, 74067, 74068, 74069, 74070, 74071, 74072, 74073.